MAUDE Adverse Event Report: AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number GK384R
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: additional information / investigation results will be provided in a supplemental report, if available.
 
Event or Problem Description
It was reported that there was an issue with gk384r - ceramic electrode tip l-hk f/gk372r.According to the complaint description, the ceramic electrode tip had disengaged inside a patient during an operation.It is not known if the device fragment was recovered.An additional medical intervention was necessary.Additional information was not available.Additional patient information is not available.The adverse event / malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.An investigation of the device manufacturing records was not able to be conducted by the manufacturer as lot # of the device in question was not known.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
It was reported to aesculap inc.That a ceramic electrode tip l-hk f/gk372r (part # gk384r) was used during a laparoscopic cholecystectomy procedure performed on (b)(6) 2021.According to the complainant, at the beginning of the case, the cauterizer hook was found to be missing.X-rays were performed to determine if the hook was retained in the patient.Reportedly, a surgical delay occurred as a result of the x-rays that were performed.No evidence that the frafment was retained inside the patient.Although available, the complaint device has not been returned to the manufacturer for evaluation.The ceramic electrode tip had disengaged inside a patient during an operation.No patient complications were reported as a result of the event.The adverse event / malfunction is filed under aag reference xc (b)(4).

Brand Name
CERAMIC ELECTRODE TIP L-HK F/GK372R
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11561324
Report Number2916714-2021-00041
Device Sequence Number4846007
Product Code GEI
UDI-Device Identifier04038653172504
UDI-Public4038653172504
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
Report Date (Section F) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGK384R
Device Catalogue NumberGK384R
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/26/2021
Event Location Hospital
Date Report to Manufacturer02/26/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA03/24/2021